Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 34, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Oct 28, 2017, 12:29 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2017, 12:29 AM EDT (04:29 UTC)
- Expired
- Oct 28, 2017, 4:59 AM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
722 WHUS72 KMFL 280429 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1229 AM EDT SAT OCT 28 2017 AMZ671-290000- /O.NEW.KMFL.TR.W.1018.171028T0429Z-000000T0000Z/ WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 1229 AM EDT SAT OCT 28 2017 ...TROPICAL STORM WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A TROPICAL STORM WARNING, WHICH IS IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT OR 39 TO 73 MPH ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ AMZ630-650-651-670-290000- /O.NEW.KMFL.SC.Y.0034.171028T0429Z-171029T1200Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 1229 AM EDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. * WINDS AND SEAS...SOUTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
964 WHUS72 KMFL 280859 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 459 AM EDT SAT OCT 28 2017 TROPICAL STORM WARNINGS EXPANDED TO INCLUDE ALL OF ATLANTIC WATERS AND BISCAYNE BAY. AMZ630-650-651-670-281700- /O.CAN.KMFL.SC.Y.0034.000000T0000Z-171029T1200Z/ /O.EXA.KMFL.TR.W.1018.000000T0000Z-000000T0000Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- 459 AM EDT SAT OCT 28 2017 ...TROPICAL STORM WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A TROPICAL STORM WARNING, WHICH IS IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT OR 39 TO 73 MPH ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ AMZ671-281700- /O.CON.KMFL.TR.W.1018.000000T0000Z-000000T0000Z/ WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 459 AM EDT SAT OCT 28 2017 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS AND SEAS...NORTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT OR 39 TO 73 MPH ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ GMZ656-657-676-281700- /O.NEW.KMFL.SC.Y.0035.171028T0859Z-171029T1200Z/ COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 459 AM EDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. * WINDS AND SEAS...EAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 8:37 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Oct 27, 8:37 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Miami FL 837 PM EDT Fri Oct 27 2017 .AVIATION... Potential Tropical Cyclone 18 will approach from the south. As it does, it will begin to first spread cloud cover tonight, then rain showers across the area by tomorrow morning. There is also a chance of thunderstorms tomorrow, some of which may be strong to severe, with the main threat strong gusty wind. Also, while IFR is the predominate condition, there is a possibility of IFR under heavy showers, and also cigs may be questionable at times. && .UPDATE... Main update this evening is to update the next couple of periods with new model data for the wind. Still forecasting any strong wind from Potential Tropical Cyclone 18 to remain well out to see from the mainland. Showers should begin to invade the region by tomorrow morning, spreading south to north. There is also a chance of thunderstorms, some of which may become strong to severe, with wind being the main threat. Also, with the storm being forecast to be somewhat lopsided in its wind field, the CWA may not experience any of the strongest wind. So, no watches, warnings, or advisories are in effect at this time. && .PREV DISCUSSION... /issued 606 PM EDT Fri Oct 27 2017/ UPDATE... Potential Tropical Cyclone 18 is in the northwestern Caribbean. Even though the tropical disturbance has formed into a Potential Tropical Cyclone the impacts for South Florida have not changed. The main impact is going to be heavy rainfall that may lead to flooding across the area. There will be scattered thunderstorms with some storms capable of producing marginally severe wind gust. Marine conditions will rapidly deteriorate Saturday as Potential Tropical Cyclone 18 moves into the area bringing an increase in tropical moisture. This will bring heavy rainfall with showers and thunderstorms across all South Florida waters. Wind speeds will increase to 25 to 30 kts offshore marine zones Saturday evening into Sunday morning. PREV DISCUSSION... /issued 328 PM EDT Fri Oct 27 2017/ DISCUSSION... REST OF TODAY AND TONIGHT: Another pleasant day across South Florida today with highs in the upper 70s to around 80 degrees with an easterly breeze. Tonight temps will be cool once again but not as cool as the past few nights with lows in the low to mid 70s. SHORT TERM (Saturday and Sunday): The cooler and drier weather will come to an abrupt end this weekend as models are in good agreement bringing a weak low from the northwestern Caribbean to the region. This will bring deep tropical moisture to the area with precipitable water levels well over 2 inches across all of South Florida. Currently the National Hurricane Center has a 80% chance of tropical formation in the next 48 hours. Regardless of tropical development impacts across South Florida will remain the same. South Florida will see periods of heavy rainfall Saturday afternoon into Sunday with hazardous marine conditions. Showers will begin to develop Saturday, with an increase in coverage as the day progresses increasing from south to north across the area. Potential for 2 to 4 inches of rain, with localized higher amounts may lead to possible flooding. There will be enough instability to support scattered thunderstorms, with some storms capable of producing marginally severe wind gust. Timing of rainfall ending will be largely dependent on a cold front passage moving in Sunday. As the disturbance moves northeastward away from South Florida it will leave enough lingering moisture ahead of the cold front. This will allow for a few showers and storms in the morning and afternoon Sunday before the front moves through. LONG TERM (Monday into next week): Once the cold front moves through Sunday it is back to the pleasant drier and cooler conditions across South Florida. High pressure will build and lows Monday morning will drop into the upper 40s around the interior and Lake region to mid to upper 50s across much of the metro. Highs during the day Monday will be in the low to mid 70s across much of the area. High temps will be in the low to mid 80s for the rest of the week. Will keep POPs low with only a few showers possible each afternoon. MARINE... Marine conditions will begin to rapidly deteriorate Saturday as a tropical disturbance moves into the area bringing an increase in tropical moisture. This will bring heavy rainfall with showers and thunderstorms across all South Florida waters. Wind speeds will increase to 15 to 25 kts. A cold front will move into the area on Sunday, pushing the moisture out, but bringing strong winds in from the northwest, possibly at 20 to 25 kts. This will cause hazardous marine conditions for small craft for the weekend, into the beginning of next week. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 71 81 72 83 / 20 90 90 30 Fort Lauderdale 73 80 74 84 / 20 90 90 40 Miami 73 81 72 84 / 30 90 90 30 Naples 66 83 71 78 / 10 80 70 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...13 DISCUSSION...33/Kelly MARINE...33/Kelly AVIATION...13
Hazardous weather outlook, Oct 27, 8:43 PM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 843 PM EDT Fri Oct 27 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 281245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 843 PM EDT Fri Oct 27 2017 ...Potential Tropical Cyclone 18 to Spread Heavy Rain and Storms Across the Area Tomorrow... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip Currents: There is a moderate risk of rip currents for the Atlantic beaches. No other hazardous weather is expected during the overnight hours. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The risk of rip currents will continue to increase this weekend over the Atlantic and Gulf waters of South Florida. Scattered thunderstorms will be possible over all of South Florida on Saturday and Saturday night. Some of the thunderstorms could become strong to severe. The primary hazards from the storms will be lightning, gusty wind, and flooding from heavy rainfall. Possible minor flooding on Saturday and Saturday night especially in low lying and poorly drain areas. Marine conditions will deteriorate Late Saturday into early Monday with Potential Tropical Cyclone 18 and another cold frontal passage in both the Atlantic and Gulf waters of South Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but could be needed on Saturday and Saturday night. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 12:29 AM EDT | Tropical Storm Warning | MFL | 32 hr | |
| Oct 28, 4:59 AM EDT | Small Craft Advisory | MFL | 47 hr | |
| Oct 28, 10:18 AM EDT | Flood Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 19 hr |
| Oct 28, 11:17 AM EDT | Tropical Storm Watch | MFL | Miami-Dade | 18 hr |
| Oct 28, 11:40 AM EDT | Rip Current Statement | MFL | Broward, Palm Beach | 17 hr |
| Oct 28, 1:18 PM EDT | Tornado Warning | MFL | Miami-Dade | 27 min |
| Oct 28, 2:24 PM EDT | Special Marine Warning | MFL | 36 min | |
| Oct 28, 4:32 PM EDT | Special Marine Warning | MFL | 43 min | |
| Oct 28, 5:39 PM EDT | Tornado Warning | MFL | Palm Beach | 21 min |
| Oct 28, 6:10 PM EDT | Tornado Warning | MFL | Palm Beach | 20 min |
| Oct 28, 6:14 PM EDT | Special Marine Warning | MFL | 31 min | |
| Oct 28, 6:26 PM EDT | Tornado Warning | MFL | Palm Beach | 22 min |
| Oct 28, 6:58 PM EDT | Special Marine Warning | MFL | 32 min | |
| Oct 28, 7:04 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 28, 7:14 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 28, 7:27 PM EDT | Special Marine Warning | MFL | 33 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.